MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST¿; COUNTER, DIFFERENTIAL CELL
Model Number 337166
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd multitest¿, there were erroneous results.The following information was provided by the initial reporter: were patient samples involved? no, this is a test on normal blood for possible set up of a new protocol to get the % lymphocytes tcells & cd4 /cd8 ratio in bronkeo alveolar lavage(bal) is a confirmatory test always performed? no not at this point was it obvious that the results were erroneous/could not be trusted? yes, were erroneous results reported to the clinician? no were patients treated based on erroneous results? no if yes, was there any negative impact to the patient? no.
 
Event or Problem Description
It was reported that while using the bd multitest¿, there were erroneous results.The following information was provided by the initial reporter: were patient samples involved? no this is a test on normal blood for possible set up of a new protocol to get the % lymphocytes tcells & cd4 /cd8 ratio in bronkeo alveolar lavage(bal) is a confirmatory test always performed?--no not at this point was it obvious that the results were erroneous/could not be trusted?-yes were erroneous results reported to the clinician?-no were patients treated based on erroneous results?--no if yes, was there any negative impact to the patient?-no.
 
Additional Manufacturer Narrative
H.6 investigation summary ¿ scope of issue: the scope of the issues is limited to 337166-33714, multitest 6-color tbnk with trucount tubes.¿ problem statement: degradation of apc-cy7 tandem conjugate.¿ manufacturing defect trend: no qn¿s reported for this product.Date range (b)(6) 2021 to (b)(6) 2022 ¿ root cause analysis: root cause was not identified.¿ complaint history review: there are 8 reported performance complaints including this complaint, (b)(4).The other 7 pir date from (b)(6) 2021 to (b)(6) 2022.¿ risk review for risk analysis review, bd multitest and tritest device family ivd devices risk analysis, doc#(b)(4), revision 07 was reviewed.Hazard(s) identified? yes hazard id#: 3.1.4 hazard: functional hazard.Cause: unstable device- degrades before assigned expiration date.Harmful effects: wrong result (potential patient harm) ¿ not matching the profile.Residual severity: 3 residual probability: 1 residual risk index: 3 ¿ batch history record (bhr) review: the following batch record were reviewed.337166-33714 bd multitest 6-color tbnk kit w/trucount 91-0717 ¿ 1314509 bd multitest 6-color tbnk material met all the manufacturing specifications prior to release.¿ returned sample analysis no sample was received from the customer.Fcs files received from the customer was analyzed.Analysis of the file showed cd8+ apc-cy7 lymphocyte population shifted upward to cd19 apc channel due to under-compensation.¿ retain sample analysis: a retain sample of the reagent in the complaint was used to stain normal peripheral blood specimen.Stained sample was acquired in canto ii instrument using the clinical software.The instrument performance check passed using the 7 color setup beads prior to acquisition.Under-compensation of apc-cy7 to apc caused a slight upward shift of cd8+apc-cy7 lymphocyte population to cd19 apc channel.The under-compensation can be corrected by adjusting the compensation higher to lower the spillover.¿ conclusion: based on the investigation, the under-compensation issue observed by the customer was duplicated during the testing.However, adjustment in compensation corrects the observed issue.Product insert document #23-7387 version a rev7 of bd 7 color setup beads, in section 5, optimizing setup details the instruction on compensation set up, and beads may not be as accurate as the cells, and can be adjusted.¿ investigation executive summary no.¿ supporting document: pr ppp document.¿ investigation conclusion: based on the investigation result, the under-compensation of apc-cy7 to apc channel complaint was confirmed.However, the compensation issue can be corrected by compensation adjustment as stated in ifu, document #(b)(4) version rev 7.H3 other text : see h.10.

Brand Name
BD MULTITEST¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15397444
Report Number2916837-2022-00245
Device Sequence Number5183136
Product Code GKZ
UDI-Device Identifier00382903371662
UDI-Public00382903371662
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K060375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model Number337166
Device Catalogue Number337166
Device Lot Number33714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown